Alert archive / Illinois / Freeze Warnings in 2012
Freeze Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this freeze warning at Apr 9, 2012, 12:45 PM CDT for 7 counties in Illinois. It took effect at Apr 10, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 12:45 PM CDT (17:45 UTC)
- In effect from
- Apr 10, 2012, 2:00 AM CDT
- Expired
- Apr 10, 2012, 7:55 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, Kane County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 86 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2807 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WWUS73 KLOT 091745 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1245 PM CDT MON APR 9 2012 ...FREEZING TEMPERATURES EXPECTED ACROSS PARTS OF NORTHERN ILLINOIS ILLINOIS LATE TONIGHT...MAINLY WEST OF THE FOX RIVER VALLEY... ILZ003-004-008-010-011-100145- /O.UPG.KLOT.FZ.A.0002.120410T0700Z-120410T1400Z/ /O.NEW.KLOT.FZ.W.0002.120410T0700Z-120410T1400Z/ WINNEBAGO-BOONE-OGLE-LEE-DE KALB- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON... DEKALB 1245 PM CDT MON APR 9 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...29 TO 32 DEGREES FOR SEVERAL HOURS LATE TONIGHT. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ005-012-100145- /O.NEW.KLOT.FZ.W.0002.120410T0700Z-120410T1400Z/ MCHENRY-KANE- INCLUDING THE CITIES OF...WOODSTOCK...AURORA 1245 PM CDT MON APR 9 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. * TEMPERATURE...29 TO 32 FOR SEVERAL HOURS LATE TONIGHT. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RC
3 follow-up statements
552 WWUS73 KLOT 100304 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1004 PM CDT MON APR 9 2012 ILZ003>005-008-010>012-101115- /O.CON.KLOT.FZ.W.0002.120410T0700Z-120410T1400Z/ WINNEBAGO-BOONE-MCHENRY-OGLE-LEE-DE KALB-KANE- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... OREGON...DIXON...DEKALB...AURORA 1004 PM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * TEMPERATURE...AT OR BELOW 32 DEGREES...POTENTIALLY FOR A FEW HOURS LATER TONIGHT. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IZZI
247 WWUS73 KLOT 100836 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 336 AM CDT TUE APR 10 2012 ...FREEZING TEMPERATURES EXPECTED OVER A LARGE PART OF THE AREA TONIGHT INTO EARLY WEDNESDAY MORNING... ILZ003-004-008-010-011-101645- /O.NEW.KLOT.FZ.W.0003.120411T0600Z-120411T1300Z/ /O.CON.KLOT.FZ.W.0002.000000T0000Z-120410T1400Z/ WINNEBAGO-BOONE-OGLE-LEE-DE KALB- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON... DEKALB 336 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...AT OR BELOW 32 DEGREES FOR A FEW HOURS EARLY THIS MORNING...THEN AGAIN LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ019-021-032-039-101645- /O.NEW.KLOT.FZ.W.0003.120411T0600Z-120411T1300Z/ LA SALLE-GRUNDY-LIVINGSTON-FORD- INCLUDING THE CITIES OF...OTTAWA...MORRIS...PONTIAC...PAXTON 336 AM CDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...AT OR BELOW 32 DEGREES FOR SEVERAL HOURS LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ005-012-101645- /O.NEW.KLOT.FZ.A.0003.120411T0600Z-120411T1300Z/ /O.CON.KLOT.FZ.W.0002.000000T0000Z-120410T1400Z/ MCHENRY-KANE- INCLUDING THE CITIES OF...WOODSTOCK...AURORA 336 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TEMPERATURE...AT OR JUST BELOW 32 DEGREES FOR A COUPLE HOURS EARLY THIS MORNING...THEN POTENTIALLY AGAIN LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ006-013-014-020-022-023-033-INZ001-002-010-011-019-101645- /O.NEW.KLOT.FZ.A.0003.120411T0600Z-120411T1300Z/ LAKE IL-DUPAGE-COOK-KENDALL-WILL-KANKAKEE-IROQUOIS-LAKE IN-PORTER- NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...WAUKEGAN...WHEATON...CHICAGO...OSWEGO... JOLIET...KANKAKEE...WATSEKA...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 336 AM CDT TUE APR 10 2012 /436 AM EDT TUE APR 10 2012/ ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TEMPERATURE...POTENTIALLY AT OR BELOW 32 DEGREES FOR A FEW HOURS LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MTF
761 WWUS73 KLOT 101255 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 755 AM CDT TUE APR 10 2012 ...FREEZING TEMPERATURES EXPECTED OVER A LARGE PART OF THE AREA EARLY WEDNESDAY MORNING... ILZ003-004-008-010-011-102100- /O.CAN.KLOT.FZ.W.0002.000000T0000Z-120410T1400Z/ /O.CON.KLOT.FZ.W.0003.120411T0600Z-120411T1300Z/ WINNEBAGO-BOONE-OGLE-LEE-DE KALB- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON... DEKALB 755 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE FREEZE WARNING FOR THIS MORNING. TEMPERATURES ACROSS THE AFFECTED AREA HAVE WARMED ABOVE FREEZING AND WILL CONTINUE TO DO SO THROUGH THE MORNING HOURS. THE FREEZE WARNING FOR LATE TONIGHT AND INTO WEDNESDAY MORNING IS STILL IN EFFECT. * TEMPERATURE...AT OR BELOW 32 DEGREES LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ005-012-102100- /O.CAN.KLOT.FZ.W.0002.000000T0000Z-120410T1400Z/ /O.CON.KLOT.FZ.A.0003.120411T0600Z-120411T1300Z/ MCHENRY-KANE- INCLUDING THE CITIES OF...WOODSTOCK...AURORA 755 AM CDT TUE APR 10 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE FREEZE WARNING FOR THIS MORNING. TEMPERATURES ACROSS THE AFFECTED AREA HAVE WARMED ABOVE FREEZING AND WILL CONTINUE TO DO SO THROUGH THE MORNING HOURS. THE FREEZE WARNING FOR LATE TONIGHT AND INTO WEDNESDAY MORNING IS STILL IN EFFECT. * TEMPERATURE...AT OR JUST BELOW 32 DEGREES FOR A COUPLE HOURS EARLY THIS MORNING...THEN POTENTIALLY AGAIN LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ019-021-032-039-102100- /O.CON.KLOT.FZ.W.0003.120411T0600Z-120411T1300Z/ LA SALLE-GRUNDY-LIVINGSTON-FORD- INCLUDING THE CITIES OF...OTTAWA...MORRIS...PONTIAC...PAXTON 755 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURE...AT OR BELOW 32 DEGREES FOR SEVERAL HOURS LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ006-013-014-020-022-023-033-INZ001-002-010-011-019-102100- /O.CON.KLOT.FZ.A.0003.120411T0600Z-120411T1300Z/ LAKE IL-DUPAGE-COOK-KENDALL-WILL-KANKAKEE-IROQUOIS-LAKE IN-PORTER- NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...WAUKEGAN...WHEATON...CHICAGO...OSWEGO... JOLIET...KANKAKEE...WATSEKA...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 755 AM CDT TUE APR 10 2012 /855 AM EDT TUE APR 10 2012/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * TEMPERATURE...POTENTIALLY AT OR BELOW 32 DEGREES FOR A FEW HOURS LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SHEA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this freeze warning went out at Apr 9, 11:03 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 9, 11:03 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1103 AM CDT MON APR 9 2012
.DISCUSSION...
UPDATED 530 AM CDT
SHORT TERM...TODAY THROUGH WEDNESDAY...
ANOTHER WARM DRY DAY ON TAP TODAY. THE PRESSURE GRADIENT WILL BE
STRONG OVERHEAD AS WE ARE BETWEEN A LARGE SURFACE HIGH THAT
STRETCHES FROM BRITISH COLUMBIA TO NEBRASKA AND A LOW PRESSURE
SYSTEM CURRENTLY CENTERED OVER NORTHERN MAINE. A WEAK SURFACE LOW
IS ALSO LOCATED OVER LAKE SUPERIOR THIS MORNING. SIMILAR TO
YESTERDAY...CLEAR SKIES AND VERY DRY AIR WILL ALLOW FOR AMPLE
MIXING. EXPECTING STRONG WINDS ONCE AGAIN...POSSIBLY EVEN
STRONGER THAN YESTERDAY. MAX GUSTS ARE EXPECTED TO BE AROUND 40
MPH. GIVEN THE VERY DRY CONDITIONS...FIRE DANGER IS ALSO A LARGE
CONCERN. MORE ON THAT CAN BE FOUND IN THE FIRE WEATHER DISCUSSION
BELOW. A WEAK COLD FRONT SWINGS THROUGH THIS AFTERNOON BRINGING A
COLDER AIRMASS TO THE REGION. DESPITE THE COLD FRONT...SUBSTANTIAL
MIXING WILL ALLOW MAX TEMPS TO REACH NEAR 60 ALONG THE
WISCONSIN/ILLINOIS STATE LINE TO THE MID TO UPPER 60S SOUTH OF
I-80.
AS THE BOUNDARY LAYER BECOMES DECOUPLED TONIGHT...WINDS WILL
DIMINISH AND TEMPS WILL TUMBLE. SKIES WILL STAY PRIMARILY
CLEAR WITH HIGH CIRRUS AND COLD AIR STRATUS SETTING UP TO THE
NORTHEAST. WITH THE CLEAR AND CALM CONDITIONS...TEMPS WILL FALL
INTO MID TO LOW 30S. WITH THIS FORECAST DECIDED TO PUT THE
NORTHWEST PART OF THE CWA IN A FREEZE WATCH FOR TONIGHT AS THOSE 5
COUNTIES APPEAR TO HAVE THE GREATEST RISK TO SEE AT LEAST A FEW
HOURS OF BELOW FREEZING TEMPS. NOT ENTIRELY SURE WHEN THE BOUNDARY
LAYER WILL DECOUPLE...AND THE ADDITIONAL MIXING COULD LEAD TO
TEMPS STAYING WARMER LONGER THAN EXPECTED. THEREFORE WITH MARGINAL
CONFIDENCE...KEPT THE FREEZE HEADLINE AS A WATCH.
HOWEVER...DEPENDING ON TRENDS TODAY...MORE COUNTIES COULD BE ADDED
OR THE HEADLINE COULD BE UPGRADED.
TUESDAY AND WEDNESDAY...THE DRY PATTERN CONTINUES AS THE HIGH MOVES
EASTWARD AND PASSES OVER THE CWA WEDNESDAY NIGHT. GUSTY CONDITIONS
ARE EXPECTED AGAIN ON TUESDAY...HOWEVER NOWHERE NEAR AS GUSTY AS
TODAY. THE PRESSURE GRADIENT WEAKENS OVERHEAD AND GIVEN THE COLD
AIR MASS...MIXING WILL NOT BE AS EFFICIENT. MAX GUSTS LESS THAN 30
MPH ARE EXPECTED ON TUESDAY. MAX TEMPS WILL BE BELOW AVERAGE...WITH
ANOTHER ROUND OF BELOW FREEZING TEMPS EXPECTED TUESDAY NIGHT. AS OF
RIGHT NOW...IT APPEARS THAT ALL AREAS AWAY FROM THE LAKE SHORE
WOULD SEE TEMPS AT OR JUST BELOW FREEZING. ANOTHER FREEZING
RELATED HEADLINE MAY BE NEEDED FOR TUESDAY NIGHT. WINDS TRANSITION
TO THE NORTH AND WEAKEN AS THE HIGH APPROACHES ON WEDNESDAY. A
WARMER AIRMASS ACCOMPANIES THE HIGH...WITH TEMPS ON WEDNESDAY MORE
SEASONAL.
LONG TERM...THURSDAY THROUGH SUNDAY...
A CHANGE IN THE PATTERN BEGINS ON THURSDAY AND AS SUCH...THE LONG
TERM LOOKS VERY UNSETTLED. THE GFS AND ECMWF DEPICT VERY DIFFERENT
SOLUTIONS FOR THE LONG TERM. THE ECMWF SOLUTION LOOKS MORE
REALISTIC THAN THE GFS...THEREFORE BASED THE FORECAST MAINLY OFF OF
THE ECMWF.
THE LARGE HIGH PRESSURE DRIFTS EASTWARD ON THURSDAY...BUT QUICKLY ON
ITS HEELS IS A SURGE OF WARM MOIST AIR OUT AHEAD OF A LOW OVER THE
NORTHERN ROCKIES. A SECONDARY LOW FORMS THURSDAY NIGHT IN THE LEE
OF THE ROCKIES...AND THIS SECOND LOW WILL BE THE MAIN PLAYER IN THE
EXTENDED FORECAST. THE FIRST BATCH OF PRECIP REACHES NORTHERN
ILLINOIS LATE THURSDAY NIGHT. GIVEN THE TIME OF DAY AND INVERSION
THAT SETS UP AS THE UPPER LEVEL WARM AIRMASS MOVES IN...NOT
EXPECTING ANY SIGNIFICANT THUNDERSTORM DEVELOP OVERNIGHT. HOWEVER
AS TEMPS AND DEWPOINTS RISE ON FRIDAY...THE ATMOSPHERE WILL BECOME
SLIGHTLY MORE UNSTABLE. ONLY PUT IN A SLIGHT CHANCE OF THUNDER FOR
FRIDAY AND FRIDAY NIGHT AS THE ONLY FORCING AVAILABLE IS
DISORGANIZED AND WEAK.
THE CHANCE OF THUNDERSTORMS INCREASES SIGNIFICANTLY OVER THE
WEEKEND...THE CWA LIES WELL WITHIN THE WARM SECTOR OF THE LOW
PRESSURE SYSTEM. ALTHOUGH FAR OUT...DEWPOINTS ON SATURDAY GET INTO
THE MID 50S...AND INCREASE TO THE MID 60S ON SUNDAY. THAT COMBINED
WITH TEMPS IN THE 60S-70S AND FRONTAL FORCING INDICATE THAT THE
LIKELIHOOD OF CONVECTIVE ACTIVITY MAY BE ON THE RISE.
JEE
&&
.FIRE WEATHER...
1040 AM CDT
CURRENT FIRE WX HEADLINES LOOK ON TRACK THIS AFTERNOON. NORTHWEST
WINDS ARE BECOMING GUSTY AND DEW POINTS ARE DROPPING INTO THE LOW
TO MID 20S ACROSS THE AREA AS MIXING COMMENCES THIS MORNING. I
EXPECT WIND GUSTS TO CONTINUE TO INCREASE TO AROUND 30 KT AT TIMES
THIS AFTERNOON AS MIXING HEIGHTS CONTINUE TO INCREASE. MINIMUM
RELATIVE HUMIDITY VALUES APPEAR THAT THEY WILL DROP BELOW 20
PERCENT...ESPECIALLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 80.
KB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* WIND GUSTS THROUGH THE AFTERNOON
SHEA
//DISCUSSION...UPDATED 12Z...
SOMEWHAT VARIABLE AND LIGHT WIND FLOW EARLY THIS MORNING WILL
QUICKLY BECOME WEST NORTHWEST AND INCREASE IN SPEED THIS EARLY TO
MID MORNING. AMPLE SUNSHINE DURING THE MORNING HOURS WILL ONCE
AGAIN SUPPORT DEEP ATMOSPHERIC MIXING WITH EVEN STRONGER WINDS
ALOFT TODAY THAN YESTERDAY TO BE TRANSFERRED DOWN TO THE SURFACE.
ALSO HELPING FOR STRONG WINDS WILL BE A COLD FRONT SWEEPING
SOUTHEAST THROUGH THE AREA DURING THE EARLY TO MID AFTERNOON. THE
REGIME FAVORS GUSTS OF 30 TO 35 KT AREA WIDE DURING THE AFTERNOON
HOURS. THE DIRECTION SHOULD BE COMPLETELY WITHIN 290 TO 330
DEGREES AT ALL TAF SITES DURING THE HIGHEST WIND SPEEDS. WHILE
MAXIMUM GUSTS WILL DROP OUT AFTER 23Z OR SO...SOME GUSTS WILL
LIKELY CONTINUE WELL INTO THE EVENING IF NOT OVERNIGHT AT THE TAF
SITES. SOME FILAMENTS OF COLD AIR ADVECTION STRATOCUMULUS ARE
POSSIBLE BEHIND THE COLD FRONT TONIGHT AND TUESDAY...BUT GIVEN THE
PROJECTED SHALLOWNESS OF THE MOIST DEPTH...ANY CLOUDS WOULD
LIKELY BE FEW TO SCATTERED AT BEST AND AT A VFR HEIGHT.
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* HIGH CONFIDENCE FORECAST THROUGH THIS EVENING
* MEDIUM CONFIDENCE IN WIND SPEEDS INTO THE EVENING
SHEA
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z SUNDAY...UPDATED 12Z...
TUESDAY NIGHT AND WEDNESDAY...VFR.
THURSDAY...SLIGHT CHANCE OF SHRA DURING THE NIGHT.
FRIDAY THROUGH SUNDAY...CHANCE OF SHRA/TSRA.
MTF
&&
.MARINE...
222 AM CDT
LAKE MICHIGAN WILL REMAIN UNDER THE PRESSURE GRADIENT TODAY AND
TONIGHT BETWEEN LOW PRESSURE OVER QUEBEC AND BUILDING HIGH
PRESSURE OVER THE NORTHERN PLAINS. A COLD FRONT WILL SWEEP SOUTH
ACROSS THE LAKE THIS AFTERNOON...TURNING WINDS FROM WEST NORTHWEST
TO MORE NORTHWEST BY EVENING. THE COLD AIR ADVECTION BEHIND THE
FRONT WILL HELP TO BREAK THE TEMPERATURE INVERSION OVER THE LAKE
AND STEEPEN THE LOW-LEVEL LAPSE RATES. WITH THE INCREASED
MIXING...A WIDESPREAD AND PROLONGED PERIOD OF NORTHWEST WINDS NEAR
30 KT ARE GENERALLY EXPECTED TONIGHT THROUGH THE DAY TUESDAY.
OCCASIONAL GUSTS TO NEAR GALE FORCE ARE POSSIBLE. WITH THIS
PERIOD...WAVES WILL GRADUALLY BUILD ESPECIALLY ACROSS THE EASTERN
HALF OF THE LAKE. HIGH PRESSURE WILL THEN PREVAIL OVER THE LAKE BY
LATER WEDNESDAY INTO THE DAY THURSDAY...BEFORE SOUTHERLY FLOW
RESUMES AND SLOWLY INCREASES INTO NEXT WEEKEND.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...RED FLAG WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM MONDAY.
FREEZE WATCH...ILZ003-ILZ004-ILZ008-ILZ010-ILZ011...2 AM TUESDAY
TO 9 AM TUESDAY.
IN...RED FLAG WARNING...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
MONDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO NORTHERLY IS UNTIL 10 PM TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE NORTHERLY IS TO MICHIGAN CITY IN UNTIL 10 PM
WEDNESDAY.
&&Hazardous weather outlook, Apr 9, 11:11 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1111 AM CDT MON APR 9 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 101615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1111 AM CDT MON APR 9 2012 /1211 PM EDT MON APR 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINDY AND DRY CONDITIONS WILL PRODUCE SEVERE WILD FIRE DANGER ACROSS THE ENTIRE OUTLOOK AREA TODAY. TEMPERATURES ARE LIKELY TO FALL TO JUST BELOW THE FREEZING MARK FOR PARTS OF NORTH CENTRAL ILLINOIS TONIGHT...WHICH COULD HAVE IMPACTS ON SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NEAR FREEZING TO FREEZING TEMPERATURES ARE PROBABLE ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY NIGHT. AREAS OF FROST ARE LIKELY ON TUESDAY NIGHT AND WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-101615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1111 AM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR ALL OF THE ILLINOIS AND NORTHWEST INDIANA NEAR SHORE WATERS THROUGH TUESDAY EVENING. WIND AND WAVE CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH WEDNESDAY EVENING FOR THE NEAR SHORE WATERS FROM NORTHERLY ISLAND TO MICHIGAN CITY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-101615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1111 AM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. OCCASIONAL NORTHWEST GALE FORCE GUSTS TO 35 KT ARE POSSIBLE TONIGHT FOR THE NORTH HALF OF THE LAKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS ACROSS MAINLY THE SOUTHERN HALF OF LAKE MICHIGAN FRIDAY THROUGH SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RC
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:52 PM CDT | Small Craft Advisory | LOT | 72 hr | |
| Apr 9, 4:07 AM CDT | Freeze Watch | LOT | Boone, DeKalb, Lee, Ogle, Winnebago | 9 hr |
| Apr 9, 4:49 AM CDT | Red Flag Warning | LOT | Boone, Cook, DeKalb, DuPage, Ford, Grundy and 12 more | 15 hr |
Nearby
Freeze Warnings in Illinois, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.